I had 10 units in my forehead 12 days ago. My inner lid is swelling. It looks like I have an eye allergy. When will this end?

Had 10 units Botox 12 days ago in my frontalis. May 15, had 14 units in glabella. Looked great. But the frontalis shots have made my eyes hooded & brow drop. Though I can make lines in mid brow if I try hard. I accepted it by day 9, not happily, but deal with it. By day 12 it's terrible. Inner lid swelling & drooping skin on brows. Looks like I have an eye allergy. When is this going to END? Should I retreat glabella? So little was treated there. Could that help? My god, 10 units did this to me?

Doctor Answers 9

Forehead before frown line Botox

It may appear that your eyelids are swollen because of a brow droop.  I usually find it best to treat the glabellar complex and lateral periorbital fibers first, which allows the brows to lift a little across the entire brow.  A few weeks later, the forehead furrows can be treated if and where needed. This prevents a brow droop and saves the patient money, as they only get treated where needed with the minimal dose.

This will wear off, but it can take weeks before it even begins to get better.  If the droop is mostly to the outside of the brows, a lttle Botox to the lateral periorbital fibers can help.


New York Dermatologist
5.0 out of 5 stars 7 reviews

Unfortunately you will have to wait approx 3 months for the Botox to wear off.

Thank you for your question. Unfortunately you will have to wait approx 3 months for the Botox to wear off. Schedule a follow up with your injector to discuss your concerns. 

Best, 

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Botox and hooding

Botox is a great injection for reducing the lines around the forehead.  Unfortunately improper placement can cause hooding and lower your brow.  Please return to your treating physician to see if they can improve this situation.  

Botox to Forehead and Glabella Unlikely to Cause Eye Allergy

Tesssa  While photos and examination are best to give an educated  recommendation, it appears that you brow has dropped .  When I inject botox to this area I balance it out by giving botox to the crow's feet ( lateral canthal area) at the same time.  The frontalis muscle ( forehead) lifts the eyebrows.  If you weaken it the brow can fall. That along with swelling from the injection and gravity can lead to the eyelid swelling you suggest.  Return to your cosmetic dcotor this may be easily remedied.

Mark Berkowitz, MD
Sterling Heights Oculoplastic Surgeon
4.7 out of 5 stars 52 reviews

Botox and Eyelid Swelling

I suggest you post photos for us to help give better advice.  sometimes the forehead is over treated and that causes the eyebrow to lower.  these results will get better in the next few weeks, but will take 3-4 months to go back to your normal.  best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

I had 10 units in my forehead 12 days ago. My inner lid is swelling. It looks like I have an eye allergy. When will this end?

It is possible that the Botox injections cause a drooping of the eyelid which can happen if not injected just right. I suggest calling your injector to have this problem revised. 

Botox Causing Reactions

Thank you for your question. If not placed properly Botox can cause drooping of the eyelid area no matter the quantitly that was injected. I recommend speaking with your docotr about your concerns. Without seeing any photos it is difficult to give an answer to your question. Botox takes around 3 months before wearing off

Pablo Prichard, MD
Phoenix Plastic Surgeon
4.9 out of 5 stars 42 reviews

Botox, brow drooping, and eye swelling that looks like allerty

It is hard to provide much information without some photos.  If you would post some, it would be easier to tell what is going on.  Of course, the effect of Botox is to temporarily weaken or paralyze the muscles, and some drooping of the eyebrow (if it was being held up actively by the frontalis muscle before the Botox) can be seen.

However, none of this should produce eyelid swelling or look like an allergy.  Please post a photograph so we can help.

James Nachbar, MD
Scottsdale Plastic Surgeon
4.9 out of 5 stars 20 reviews

I had 10 units in my forehead 12 days ago. My inner lid is swelling. It looks like I have an eye allergy. When will this end?

It is a little difficult to make a comment given there are no photos to show your eyelid swelling. But if you truly have eyelid swelling and had frontalis injections of Botox that would be a highly unusual reaction since it is outside the treatment area--I would call your injection provider and go in for an evaluation.  I doubt you have an allergy to the botox as this would also be very unusual especially if you have had previous treatments without problems.  You could coincidentally have an allergy to something else causing the eye swelling. As for  brow drop & hooding this will likely improve after a few weeks somewhat but not fully until the botox wears off in several months.  Sometimes the brow will temporarily drop a few millimeters but then after everything settles and the muscles adjust, they will go back to normal.  Every patient is a little different and yes in theory only 10 units could make the brows drop if you have naturally lowered brows and your forehead muscles are compensating by actively raising them to keep the eyes open. Then, once you relax the muscles with Botox the brows will drop back to their normal position.  Sometimes a few small drops of Botox can be placed just below the brow to lift it back up by relaxing the muscles that lower it to correct the drop.  You should discuss this as well as your experience with your injector and any future injectors so they can adjust their technique as needed to avoid this occurrence. Good luck!

Megan Jack, MD
Boca Raton Plastic Surgeon
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.